Alert archive / Missouri / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 196, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at May 15, 2003, 2:30 AM CDT for Mississippi County, Missouri. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2003, 2:30 AM CDT (07:30 UTC)
- Expired
- May 15, 2003, 3:00 AM CDT
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Mississippi County, MO
The radar
The Paducah radar (KPAH), 53 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 7.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 1:42 AM CDT, 48 minutes earlier.
Area forecast discussion, May 15, 1:42 AM CDT, 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 142 AM CDT THU MAY 15 2003 PRIMARY FORECAST CONCERN REMAINS THE PERIODIC CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE WEEKEND. SCATTERED STRONG TO SEVERE THUNDERSTORMS OCCURRING OVER PORTIONS OF THE CWA AS A RESULT OF UPPER LEVEL ENERGY AND VERY UNSTABLE AIRMASS. EXPECT THE SEVERITY OF THESE STORMS TO SLOWLY DIMINISH. A WEAK FRONTAL SYSTEM IS EXPECTED TO PROGRESS SLOWLY ACROSS THE REGION TODAY IN RESPONSE TO AN UPPER LEVEL LOW DIGGING SOUTHEAST FROM THE NORTHERN PLAINS INTO THE SOUTHERN GREAT LAKES REGION. AS A RESULT...WILL KEEP POPS EVERYWHERE TODAY WITH HIGHEST CHANCES (50) OVER THE NORTHEAST SECTIONS. STEEPEST MID LEVEL LAPSE RATES (>6.25 C/KM) WILL REMAIN OVER THE NE SECTIONS ALSO. FEEL THAT BEST CHANCES FOR RW/TRW WILL BE MAINLY THIS MORNING AS AXIS OF UPPER TROF AND VORT MAX WILL PASS EAST OF THE REGION BETWEEN 18Z AND 00Z. AREA SHOULD BE DRY TONIGHT WITH FRONT TO THE SOUTH. WILL REINTRODUCE POPS (RW/TRW) ON FRIDAY AS A VIGOROUS SYSTEM LIFTS EAST NORTHEAST OUT OF THE SOUTHERN PLAINS. THIS SYSTEM WILL LIFT THE AFOREMENTIONED FRONT BACK UP TO THE MO/AR AND KY/TN BORDERS ON FRIDAY. THIS WILL SET THE STAGE FOR A GOOD OVERRUNNING SCENARIO THAT DUE TO THE TRACK OF THIS SYSTEM WILL CONTINUE THROUGH SATURDAY NIGHT. ETA/GFS/NGM SLIGHTLY DIFFERENT IN THEIR HANDLING OF THIS SYSTEM WITH GFS BEING MOST AGGRESSIVE...SO WILL GO WITH A COMPROMISE ON TIMING OF THE RETURN OF PRECIP ON FRIDAY. SHOWALTER INDICES REMAIN AT OR BELOW ZERO SO WILL EXPECT ELEVATED SHOWERS AND THUNDERSTORMS FROM FRIDAY THROUGH SATURDAY NIGHT. WILL INCREASE POPS INTO THE LIKELY CATEGORY FOR FRIDAY...FRIDAY NIGHT...AND SATURDAY. WILL MAKE NO CHANGES BEYOND FIFTH PERIOD. .PAH...NONE. JAP
Hazardous weather outlook, May 14, 8:28 PM CDT, 6 hours 2 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-151000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 828 PM CDT WED MAY 14 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT OVER PARTS OF SOUTHEAST MISSOURI...PARTS OF WESTERN KENTUCKY AND ALL OF SOUTHERN ILLINOIS. LARGE HAIL AND DAMAGING WINDS WILL BE MAIN HAZARD FROM ANY SEVERE STORMS. THERE IS A CHANCE OF NON-SEVERE THUNDERSTORMS ACROSS THE REST OF THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A RISK OF THUNDERSTORMS OVER THE REGION ON THURSDAY AND THEN AGAIN FROM FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS...ALONG AND NORTHWEST OF PIEDMONT MISSOURI TO PADUCAH KENTUCKY TO MARION KENTUCKY TO MOUNT CARMEL ILLINOIS LINE...SHOULD BE ALERT FOR THE POSSIBILITY OF HAIL OR DAMAGING WINDS FROM STORMS THAT MAY DEVELOP OR MOVE INTO YOUR AREA. SPOTTER ACTIVATION MAY BE NEEDED TOMORROW AS THUNDERSTORM DEVELOP ALONG AN ADVANCING COLD FRONT. THERE IS A SLIGHT CHANCE THAT SOME OF THESE STORMS MAY BECOME SEVERE. DFS
In the hours before
Local storm report, May 14, 10:01 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1001 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0952 PM 2E PIEDMONT MO 0.88 INCH HAIL
05/14/03 WAYNE RELAYED BY ESPOTTERLocal storm report, May 14, 11:11 PM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1111 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1109 PM 1E DUDLEY MO 0.88 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTERLocal storm report, May 14, 11:18 PM CDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1118 PM CDT WED MAY 14 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1113 PM DEXTER MO 0.75 INCH HAIL
05/14/03 STODDARD REPORTED BY POLICE
1114 PM 2SW DEXTER MO 1.00 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTER...AND RELAYED
THROUGH LAW ENFORCEMENT
1115 PM 3SW DEXTER MO 1.75 INCH HAIL
05/14/03 STODDARD REPORTED BY TRAINED
SPOTTER...RELAYED THROUGH
LAW ENFORCEMENTLocal storm report, May 15, 2:22 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
222 AM CDT THU MAY 15 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0211 AM 3E BERTRAND MO 0.75 INCH HAIL
05/15/03 MISSISSIPPI REPORTED BY MISSISSIPPI
COUNTY SHERIFFS OFFICEThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 12:36 AM CDT | Severe Thunderstorm Warning | PAH | Union | 24 min |
| May 15, 12:28 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 47 min |
| May 15, 6:15 PM CDT | Severe Thunderstorm Warning | PAH | Todd | 30 min |
| May 14, 10:09 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Perry | 51 min |
| May 15, 9:33 AM CDT | Severe Thunderstorm Warning | PAH | Edwards | 32 min |
| May 15, 9:51 AM CDT | Severe Thunderstorm Warning | PAH | Wabash | 34 min |
| May 14, 9:27 PM CDT | Severe Thunderstorm Warning | PAH | Perry | 48 min |
| May 14, 9:43 PM CDT | Severe Thunderstorm Warning | PAH | Carter, Wayne | 47 min |
| May 14, 10:26 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 49 min |
| May 14, 10:45 PM CDT | Severe Thunderstorm Warning | PAH | Stoddard | 45 min |
| May 15, 12:43 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 32 min |
| May 15, 1:15 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger, Cape Girardeau, Stoddard | 30 min |
| May 15, 2:07 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 23 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.